Jünger, Michael and Kaibel, Volker (2001). Box-Inequalities for Quadratic Assignment Polytopes. Mathematical Programming : Series A, 91 (1). pp. 175-197. Springer.
|
PDF
zpr97-285.pdf - Submitted Version Download (333kB) | Preview |
Abstract
Linear Programming based lower bounds have been considered both for the general as well as for the symmetric quadratic assignment problem several times in the recent years. They have turned out to be quite good in practice. Investigations of the polytopes underlying the corresponding integer linear programming formulations (the non-symmetric and the symmetric quadratic assignment polytope) have been started by Rijal (1995), Padberg and Rijal (1996), and Jünger and Kaibel (1996, 1997). They have lead to basic knowledge on these polytopes concerning questions like their dimensions, affine hulls, and trivial facets. However, no large class of (facet-defining) inequalities that could be used in cutting plane procedures had been found. We present in this paper the first such class of inequalities, the box inequalities, which have an interesting origin in some well-known hypermetric inequalities for the cut polytope. Computational experiments with a cutting plane algorithm based on these inequalities show that they are very useful with respect to the goal of solving quadratic assignment problems to optimality or to compute tight lower bounds. The most effective ones among the new inequalities turn out to be indeed facet-defining for both the non-symmetric as well as for the symmetric quadratic assignment polytope.
Item Type: | Journal Article | ||||||||||||
Creators: |
|
||||||||||||
URN: | urn:nbn:de:hbz:38-547925 | ||||||||||||
Journal or Publication Title: | Mathematical Programming : Series A | ||||||||||||
Volume: | 91 | ||||||||||||
Number: | 1 | ||||||||||||
Page Range: | pp. 175-197 | ||||||||||||
Date: | 2001 | ||||||||||||
Publisher: | Springer | ||||||||||||
Language: | English | ||||||||||||
Faculty: | Faculty of Mathematics and Natural Sciences | ||||||||||||
Divisions: | Faculty of Mathematics and Natural Sciences > Department of Mathematics and Computer Science > Institute of Computer Science | ||||||||||||
Subjects: | Data processing Computer science | ||||||||||||
Refereed: | No | ||||||||||||
URI: | http://kups.ub.uni-koeln.de/id/eprint/54792 |
Downloads
Downloads per month over past year
Export
Actions (login required)
View Item |